MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-6-3D-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the axium coil would not detach.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the left c5 with a max diameter of 3.9 mm and a 1.9 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that during the aneurysm coil embolization, after pushing 3-6 spring coil into place, the coil could not be detached.After replacing with the same model of spring coil, it ended successfully.It was reported non-detachment occurred.The physician attempted to detach the coil with the instant detacher two times.The physician did not try to detach the coil with another instant detacher.There was no manual attempt at detachment via hypotube.There was no issue with the instant detacher.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that the cause of the non detachment was not determined.The instant detacher lot number was b508239.Prior to coil non-detachment, there were no issues encountered.There was no pushwire damage observed after removal from the patient.
 
Additional Manufacturer Narrative
Product analysis #806897701:equipment used- video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5) as found condition- the axium prime device was returned for analysis within a shipping box; within a sealed plastic biohazard pouch; within a dispenser coil and within an introducer sheath.Visual inspection: the pusher was found broken at the positive load indicator with the release wire also broken at this location.The proximal segment was not returned for analysis.Therefore, any evidence of detachment attempts using an instant detacher could not be confirmed.The break indicator was found kinked.There were no evidence of manual detachment attempts at this location.The coin was found present and still against the lumen stop.No damages or irregularities were found with the shield coil.The implant coil was found still attached to the pusher.The implant coil was found still attached to the pusher and damaged.Testing/analysis - a detachment was attempted by breaking the pusher distal to the kinked break indicator and retracting the release wire, successfully detaching the implant coil with no issues.No other damages or anomalies were found with the returned device.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was confirmed as the device was returned with the implant coil still attached.It is possible the device failed to detach due to the kink found on the break indicator, causing the release wire to not retract correctly.It is unclear why the pusher was broken.The customer reported no pusher damage after removal from the patient.It is possible the release wire broke when attempting to retract against the resistance caused by the kinking on the break indicator.It is also possible the failure to detach was caused by break in the release wire causing the coin and release wire not to retract properly.As the actuator interface and instant detacher used in the event were not returned, any contribution of the instant detacher and actuator interface towards the non-detachment and conformance to specification could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19299060
Report Number9612164-2024-02282
Device Sequence Number17865531
Product Code KRD
UDI-Device Identifier00847536021235
UDI-Public00847536021235
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2025
Device Model NumberAPB-3-6-3D-ES
Device Catalogue NumberAPB-3-6-3D-ES
Device Lot Number224642281
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2024
Supplement Date Received by ManufacturerNot provided
06/22/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date06/11/2024
07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale